Alert archive / Texas / Tornado Warnings in 2005

Tornado Warning 18, NWS Amarillo, TX

June 11, 2005Armstrong County, Texas

NWS Amarillo, TX issued this tornado warning at Jun 11, 2005, 7:56 PM CDT for Armstrong County, Texas. It was in force for 64 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2005, 7:56 PM CDT (00:56 UTC)
Expired
Jun 11, 2005, 9:00 PM CDT
In force
64 min
Issued by
NWS Amarillo, TX
Area
Counties, with a storm outline in the text

County Armstrong County, TX

The radar

The Amarillo radar (KAMA), 43 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 8:35 PM CDTTSTM WND DMG14 S Claude, TXTREES DOWN
Jun 11, 8:35 PM CDTHAIL 4.512 S Claude, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 4:55 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.9 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2005-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1810 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2005-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1810 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1129 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
174 m²/s²
Significant tornado parameter
1.1
Supercell composite
6.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KAMA 120056
TORAMA
TXC011-120200-
/O.NEW.KAMA.TO.W.0018.050612T0056Z-050612T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
756 PM CDT SAT JUN 11 2005

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* TORNADO WARNING FOR...
  ARMSTRONG COUNTY IN THE PANHANDLE OF TEXAS
  THIS INCLUDES THE CITY OF CLAUDE

* UNTIL 900 PM CDT

* AT 752 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO JUST NORTHEAST OF 
  WAYSIDE...OR 19 MILES SOUTH OF CLAUDE...MOVING NORTHEAST AT 20 MPH.
  TRAINED SPOTTERS CONTINUE TO REPORT STRONG ROTATION WITH THIS STORM.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR THE PANHANDLE OF OKLAHOMA AND THE PANHANDLE OF TEXAS. A TORNADO
WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM CDT SATURDAY EVENING FOR
THE PANHANDLE OF OKLAHOMA AND THE PANHANDLE OF TEXAS.

LAT...LON 3480 10159 3477 10111 3517 10111 3517 10160

$$
2 follow-up statements
000 
WWUS54 KAMA 120105
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
803 PM CDT SAT JUN 11 2005

TXC011-120200-
/O.CON.KAMA.TO.W.0018.000000T0000Z-050612T0200Z/
ARMSTRONG TX-
803 PM CDT SAT JUN 11 2005

...A TORNADO WARNING CONTINUES UNTIL 900 PM CDT FOR ARMSTRONG
COUNTY...

AT 757 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO 3 MILES 
EAST OF WAYSIDE MOVING NORTHEAST AT 15 MPH. THE STORM PRODUCING THIS 
TORNADO WILL MOVE TOWARD HIGHWAY 287 NEAR GOODNIGHT.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR THE PANHANDLE OF OKLAHOMA AND THE PANHANDLE OF TEXAS. A TORNADO
WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM CDT SATURDAY EVENING FOR
THE PANHANDLE OF OKLAHOMA AND THE PANHANDLE OF TEXAS.

LAT...LON 3480 10159 3477 10111 3517 10111 3517 10160

$$

SP
000 
WWUS54 KAMA 120119
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
817 PM CDT SAT JUN 11 2005

TXC011-120200-
/O.CON.KAMA.TO.W.0018.000000T0000Z-050612T0200Z/
ARMSTRONG TX-
817 PM CDT SAT JUN 11 2005

...A TORNADO WARNING CONTINUES UNTIL 900 PM CDT FOR ARMSTRONG
COUNTY...

AT 810 PM CDT...THE ARMSTRONG COUNTY JUDGE REPORTED A TORNADO 1 MILE 
SOUTHEAST OF WAYSIDE.  THE STORM PRODUCING THE TORNADO WILL MOVE
NORTHEAST AT 5 MPH.  PEOPLE IN AND NEAR WAYSIDE MUST TAKE SHELTER.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR THE PANHANDLE OF OKLAHOMA AND THE PANHANDLE OF TEXAS. A TORNADO
WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM CDT SATURDAY EVENING FOR
THE PANHANDLE OF OKLAHOMA AND THE PANHANDLE OF TEXAS.

LAT...LON 3480 10159 3477 10111 3517 10111 3517 10160

$$

SP

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 11, 2:15 PM CDT, 5 hours 41 minutes earlier.

Area forecast discussion, Jun 11, 2:15 PM CDT, 5 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
215 PM CDT SAT JUN 11 2005

.DISCUSSION...
WEAK SURFACE LOW OVER EAST CENTRAL NM THIS AFTERNOON WITH ONE
BOUNDARY EXTENDING FROM AROUND KGAG TO JUST WEST OF KAMA AND THEN TO
NEAR PORTALES NM.  DRYLINE EXTENDS FROM EASTERN NM NEAR PORTALES
SOUTHWARD.  CU FIELD DEVELOPING THIS AFTERNOON FROM AROUND KRTN SOUTH
TO NEAR KSRR OR SANTA ROSA NM.  LOW CLOUDS HUNG IN LONGER TODAY THAN
YESTERDAY ACROSS MUCH OF THE FORECAST AREA...BUT ARE BEGINNING TO SEE
CLEARING TAKING PLACE FROM SOUTHWEST TO NORTHEAST ACROSS THE TX
PANHANDLE THIS AFTERNOON.  FEEL ANY ORGANIZED CONVECTION WILL LIKELY
ADVECT INTO THE PANHANDLES RATHER THAN DEVELOP OVER THE FORECAST
AREA...BUT COULD SEE ISOLATED STORMS POSSIBLY DEVELOPING BETWEEN KAMA
AND KLBB AND ALSO BETWEEEN KAMA AND KGAG LATE THIS AFTERNOON.  BEST
CHANCES THOUGH LATER THIS EVENING AND OVERNIGHT AS SHORTWAVE ENERGY
EJECTS EASTWARD OUT OF THE SOUTHWESTERN STATES AND LOW LEVEL
NOCTURNAL SOUTHERLY JET SETS UP ONCE AGAIN OVER THE FORECAST AREA.
DEPENDING ON TIMING OF SHORTWAVE TROUGH SUNDAY...SHOULD SEE SOME
OVERNIGHT CONVECTION LINGERING INTO EARLY SUNDAY.  THUS...INTRODUCED
POPS IN THE SUNDAY MORNING GRIDS INSTEAD OF THE ZERO POPS PREVIOUSLY.
AS THE UPPER TROUGH MAKES ITS WAY INTO EASTERN NM AND THE WESTERN
PANHANDLES BY LATE SUNDAY...MAY SEE CONVECTION BREAK OUT ACROSS THE
EASTERN SECTIONS OF THE FORECAST AREA AS THIS SYSTEM KICKS THE
DRYLINE EASTWARD INTO WESTERN OK.  KEPT SLIGHT CHANCE TO CHANCE POPS
FOR SUNDAY NIGHT...ALTHOUGH BUMPED THEM UP SLIGHTLY.  LEFT TEMPS AND
DEW POINT GRIDS ALONE EXCEPT FOR SOME MINOR TWEAKING.  ANY MINOR
CHANGES TO GRIDS WERE IN THE DAYS 1 TO 3 PERIOD AND LEFT LATER
PERIODS ALONE.  DRIER AND WARMER CONDITIONS NEXT WEEK WITH POSSIBLY
NORTHWEST FLOW PATTERN RETURNING AROUND WEDNESDAY OR THURSDAY.  THIS
MAY CAUSE CONVECTION TO TRACK SOUTHEAST OUT OF CO AND NM...BUT
CONFIDENCE IS LOW THIS EARLY.  WILL LEAVE POP GRIDS ALONE FOR NOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                61  86  60  84 /  40  30  30   0
BEAVER OK                  64  81  63  85 /  40  40  40   0
BOISE CITY OK              57  80  57  83 /  40  20  20   0
BORGER TX                  66  85  64  86 /  40  30  30   0
BOYS RANCH TX              61  86  59  86 /  40  20  20   0
CANYON TX                  61  87  59  85 /  40  30  30   0
CLARENDON TX               65  88  64  87 /  40  30  30   0
DALHART TX                 59  83  58  84 /  40  20  20   0
GUYMON OK                  62  81  60  85 /  40  30  30   0
HEREFORD TX                61  87  59  87 /  40  20  20   0
LIPSCOMB TX                65  83  63  86 /  40  40  40   0
PAMPA TX                   65  85  64  85 /  40  30  30   0
SHAMROCK TX                66  88  67  88 /  40  40  40   0
WELLINGTON TX              66  90  67  89 /  40  40  40   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.

&&

13/11
Hazardous weather outlook, Jun 11, 7:11 PM CDT, 45 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
711 PM CDT SAT JUN 11 2005

OKZ001>003-TXZ001>020-121100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
711 PM CDT SAT JUN 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

...TORNADO WATCH NUMBER 460 IS IN EFFECT UNTIL 900 PM CDT FOR THE
WESTERN HALF OF THE TEXAS AND OKLAHOMA PANHANDLES...
...TORNADO WATCH NUMBER 462 IS IN EFFECT UNTIL 1100 PM CDT FOR THE
EASTERN HALF OF THE TEXAS AND OKLAHOMA PANHANDLES...

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS EVENING AND
TONIGHT ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. THE MAIN
SEVERE WEATHER THREATS WILL BE TORNADOES...LARGE HAIL...DAMAGING
WINDS AND TORRENTIAL RAINFALL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

ON SUNDAY...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE
EASTERN TWO-THIRDS OF THE TEXAS AND OKLAHOMA PANHANDLES. THE PRIMARY
SEVERE WEATHER THREAT WILL BE FROM DAMAGING WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE OKLAHOMA
AND TEXAS PANHANDLES SHOULD MONITOR THE LATEST FORECASTS AND BE READY
FOR ACTIVATION TONIGHT...AND AGAIN SUNDAY.

SLATTERY

In the hours before

Local storm report, Jun 11, 7:30 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
730 PM CDT SAT JUN 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     HAIL             10 NW SIMMS             35.14N 102.78W
06/11/2005  1.75 INCH        DEAF SMITH         TX   FIRE DEPT/RESCUE

            GOLF BALL HAIL LITTERING THE GROUND

&&

MRK
Local storm report, Jun 11, 7:34 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
734 PM CDT SAT JUN 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0734 PM     HAIL             15 NE HEREFORD          34.98N 102.21W
06/11/2005  2.75 INCH        DEAF SMITH         TX   AMATEUR RADIO

&&

JMG
Local storm report, Jun 11, 7:40 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
740 PM CDT SAT JUN 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TORNADO          2 ESE WAYSIDE           34.78N 101.51W
06/11/2005                   ARMSTRONG          TX   LAW ENFORCEMENT

            TORNADO START TIME 0730 PM / END TIME 0735 PM

&&

MRK
Local storm report, Jun 11, 7:42 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
742 PM CDT SAT JUN 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0736 PM     TORNADO          1 SE WAYSIDE            34.78N 101.53W
06/11/2005                   ARMSTRONG          TX   AMATEUR RADIO

            TORNADO START TIME 0736 PM / END TIME 0738 PM SECOND
            TOUCHDOWN

&&

MRK
Local storm report, Jun 11, 7:54 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
754 PM CDT SAT JUN 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     HAIL             12 SSW CLAUDE           34.95N 101.44W
06/11/2005  1.00 INCH        ARMSTRONG          TX   AMATEUR RADIO

&&

JMG
Local storm report, Jun 11, 7:56 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
756 PM CDT SAT JUN 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0741 PM     HAIL             15 NNE HEREFORD         35.02N 102.30W
06/11/2005  2.50 INCH        DEAF SMITH         TX   AMATEUR RADIO

&&

JMG

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 7:02 PM CDTSevere Thunderstorm WarningAMAOldham58 min
Jun 11, 7:05 PM CDTTornado WarningAMAArmstrong55 min
Jun 11, 7:22 PM CDTSevere Thunderstorm WarningAMARandall53 min
Jun 11, 7:25 PM CDTSevere Thunderstorm WarningAMADeaf Smith65 min
Jun 11, 7:30 PM CDTSevere Thunderstorm WarningAMAMoore60 min
Jun 11, 7:49 PM CDTFlash Flood WarningAMAMoore4 hr
Jun 11, 7:50 PM CDTSevere Thunderstorm WarningAMAPotter55 min
Jun 11, 8:07 PM CDTSevere Thunderstorm WarningAMARandall38 min
Jun 11, 8:29 PM CDTSevere Thunderstorm WarningAMADeaf Smith61 min
Jun 11, 8:39 PM CDTSevere Thunderstorm WarningAMAPotter, Randall66 min
Jun 11, 8:44 PM CDTSevere Thunderstorm WarningAMADallam61 min
Jun 11, 8:53 PM CDTSevere Thunderstorm WarningAMAArmstrong67 min
Jun 11, 9:31 PM CDTSevere Thunderstorm WarningAMAHutchinson59 min
Jun 11, 9:40 PM CDTSevere Thunderstorm WarningAMARandall65 min
Jun 11, 9:42 PM CDTSevere Thunderstorm WarningAMADallam63 min
Jun 11, 10:02 PM CDTFlash Flood WarningAMARandall3 hr
Jun 11, 10:13 PM CDTSevere Thunderstorm WarningAMADeaf Smith62 min
Jun 11, 11:19 PM CDTSevere Thunderstorm WarningAMAArmstrong56 min
Jun 12, 11:52 AM CDTSevere Thunderstorm WarningAMAGray53 min

Nearby

Tornado Warnings in Texas, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.